MAUDE Adverse Event Report: Abbott Medical Amplatzer Amulet; Cardiac Plug

Abbott Medical Amplatzer Amulet; Cardiac Plug
Model Number 9-ACP2-010-031
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2026, a 31mm amplatzer amulet left atrial appendage occluder was implanted in the patient.The implanted amulet was embolized that evening.A transcatheter retrieval was performed but, unsuccessful so surgery is being considered.The amulet was currently in the left ventricle apex.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 31mm amplatzer amulet left atrial appendage occluder was implanted in the patient.The sizing of the device was determined by feops.During procedure, two different sized devices were attempted and this was the third attempt of the second size.The left atrial pressure was 10mmgh initially so saline was given, later over 12mmhg.The amulet was implanted after satisfying close criteria and tension test was performed.The shape of the device was marshmallow or slightly above, not a roman helmet.The implanted amulet was embolized that evening.A transcatheter retrieval was performed but, unsuccessful so surgery is being considered.The amulet was currently in the left ventricle apex.Later the device got removed and the patient was reported recovering.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of migration or expulsion of device (device embolization) was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported device embolization cannot be conclusively determined.There were no complaints associated with any other devices from the lot.The reported that the unexpected medical intervention and surgical intervention results from case-specific circumstances, as the device was snared and explanted the device to address the embolization.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
Amplatzer Amulet
Common Device Name
Cardiac Plug
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
St. Jude Medical #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50240604
Report Number2135147-2026-05538
Device Sequence Number10353387
Product Code NGV
UDI-Device Identifier00811806013510
UDI-Public(01)00811806013510(17)300531(10)10907890
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ACP2-010-031
Device Catalogue Number9-ACP2-010-031
Device Lot Number10907890
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2026
Supplement Date Received by Manufacturer09/12/2026
Initial Report FDA Received Date08/13/2026
Supplement Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown